A combinatorial problem of Shields and Pearcy
Author: Stephen H. Schanuel
Journal: Proc. Amer. Math. Soc. 65 (1977), 185-186
MSC: Primary 05A99
MathSciNet review: 0439652
Full-text PDF Free Access
Abstract: Pearcy and Shields asked the following question. If are positive real numbers, can one always delete a subset D (possibly empty) such that the following two conditions are satisfied: (1) (sum over all deleted terms), (2) (sum over any interval of consecutive terms disjoint from D)? In this note we show that this is always possible.
-  Allen Shields and Carl Pearcy, Almost commuting matrices (in preparation).
Retrieve articles in Proceedings of the American Mathematical Society with MSC: 05A99
Retrieve articles in all journals with MSC: 05A99